(THUNDER BAY, ON) – Last night, a real concerning situation unfolded in the city’s south side.
A woman was found unresponsive with clear signs of drug abuse scattered around her. The person who located the woman, ran to the shelter house to obtain a Narcan kit while a 911 call was made.
First responders arrived before the person returned from the shelter house. At this point the overdosed woman had already started turning blue as whatever life she had left in her body was slowly slipping away.
A shot of Narcan was administered to the woman in her late 20’s, but it was not enough, she was still unresponsive. A second shot of the overdose reversing drug was given, which resulted in her natural skin tone returning to her face and life rushing back into her body. She was revived.
The woman was sent to the Thunder Bay Regional Health Sciences Centre’s Emergency Department where she will be monitored by medical professionals for about a few hours before being released.
Narcan is a drug that temporarily reverses symptoms of an opiate overdose. The government pays for these kits so they are handed out for free at pharmacies, the shelter house and other locations. Ask you pharmacist about how you can obtain a Narcan kit and free training on how to use it. If you suspect someone is overdosing, dial 911.
Are you or someone you know thinking about getting off drugs? Consider contacting the good people at the Thunder Bay Counselling Centre. They have friendly, trained staff that will help you with your journey to sobriety. Call today at 807-684-1880.
(Photo not of incident, only for illustrative purposes.)
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.